I have been having sex since around september and sometimes its protected and sometimes it is not. I've easily taken the day after pill four times since I did not know that was harmful to take it so many times until recently. Before I took the pregnancy test I had a lot of pregnancy symptoms but the test turned out negative. I haven't had my period since september, can someone help me? i do not know what to do? During October I had brown discharge for about three days too. At times I do get some symptoms that occur while or before getting your period but no blood comes out.
Dear Denise, welcome to the site. The morning after emergency contraception kit, is a form of birt control pills in a specific dose, that prevents pregnancy pretty well if taken within 72 hours of unprotected relations. It also is famous for messing up the cycle, but most ladies don't take it 4 times in a short period of time, so unfortunately, you have had this cycle change happen. Some girls have a period really quickly after taking the kit, more girls report delays. I promise you I don't want you to think I am fussing at you, I am hoping I can get you some info you may not have had before. Please go see an ob/gyn, and seek their advice for some proper birth control, not just the emergency kit.
Not fussing, but some girls think that the pills is too complicated or have other reasons not to get on it, but that kit is several birth control pills at one time, so you technically have already used birth control pills. Now you can set alerts on your phone and computer to remind you to take it. UNTIL the dr checks you, makes sure you are NOT pregnant, and advises you on proper birth control, please go get some condoms and contraceptive foam or inserts, use both every time you have relations. Don't leave this task up to the male, he will forget, get the wrong thing, or balk at using condoms, but you have to protect yourself. Since males don't get pregnant, they often don't shoulder the responsibility of preventing preganacy. Condoms help protect against STD,s, and other sexual infections like trichomonas, a protozoanal infection that takes a really strong medicine to clear up. This medication is called flagyl or metronidazole and it makes you feel bad, and can make one very nauseous. And unfortunately, Trich causes vaginal odor. Morning after kits won't prevent this common but nasty infection. Condoms will. The foam or inserts help kill sperm in case of a condom break. Condoms have an expiration date, ALWAYS check it. Keep them in a cool dry place and don't use petroleum based lubricants, such as baby oil or Vaseline, those eat condoms up. If the dr puts you on regular birth control pill, use them correctly for the first pack ( use them correctly, one per day, always) before relying completely on them for pregnancy prevention, the insert in the packet may say one week, if you don't want to get pregnant, please use them for 3 weeks, before depending on them, even if it says only one week for protection. From that point on, as long as you took them correctly, even on the inactive pills, you are safe. Best of luck to you, your cycle is likely pretty out of whack right now, a DR can get you straightened back out. Patti
All those morning after pills could really mess up your system. They stop women's periods for weeks after one time of taking it. I would make an appt with a gynecologist, get an exam, and get on birth control pills. This is why I don't think you should be able to buy them OTC. There is no education as to how to use them or what they do. As Patti said, they are emergency contraception, if the condom broke or rape occurs.
Morning after pills are NOT contraception and should not be used as contraception! I agree with Kaismama, I dont think these pills should be OTC because too many do not know how to use them properly. I dont know if you all dont read the pamphlets or there is just not enough education in the kits but there seems to be an extreme lack of knowledge out there! That and too many women think "oh, I'll go ahead and have unprotected sex now then I can always take the morning after pill" For one thing, those pills do not always work! If a sperm fertilizes an egg and implants before you take that medication, it will not terminate that pregnancy. Emergency contraception throws off your cycle greatly in most women then if you take it several times in a short period of time, it will really mess with your cycle.
Granted, it is better than getting pregnant but it seems to cause more worries than it solves! Since your pregnancy test came out negative, it is unlikely that you are pregnant, it is just the high dose hormones throwing off your cycle. You can wait a few more months to see if you straighten out or you can see a gynecologist for their advice. I would really recommend that you see a gynecologist or make an appt at a family planning clinic. You need to be on regular birth control. Plan b and Next Choice are not meant to be used as birth control for every time you have sex. Use condoms and spermicide until you can get on hormonal birth control.
first off... you have got to stop taking the morning after pill. It is meant for "emergency contraception", not regular birth control. and you need to get on a regular, safe form of birth control. taking the morning after pill has mess your cycle up and that is why you are having all of the crazy symptoms, and not having your period. Get on regular , reliable birth control and until then use condoms and spermacidal gel or foam together and only use the morning after pill if your regular birth control fails. good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2012 • 6 answers
Posted 19 Feb 2013 • 4 answers
Posted 21 Jul 2013 • 1 answer
Posted 1 Jan 2014 • 1 answer
Missed periods, but on Birthcontrol. Pregnancy tests said negative, but is this normal for 18yr old?
Posted 8 Nov 2014 • 2 answers